MAUDE Adverse Event Report: MEDTRONIC COVIDIEN PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MEDTRONIC COVIDIEN PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-400-25
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Edema (1820); Hemorrhage, Subarachnoid (1893); Neurological Deficit/Dysfunction (1982)
Date of Event 03/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for evaluation as it was implanted in the patient.Based on the reported information, there did not appear to have been any defect of the device during use.The cause of the hemorrhage and mass effect cannot be reliably determined.However, intracranial hemorrhage, mass effect and neurological deficits are a known inherent risk of endovascular procedure and is documented in the pipeline flex instruction for use.
 
Event or Problem Description
Medtronic received information that this patient's mass effect worsened, approximately 5 weeks post pipeline treatment.It was further reported that this patient developed a subarachnoid hemorrhage (sah) within the pipeline treatment area approximately 5 months post procedure, but the patient was confirmed to have recovered the same day.In addition, visual nerve indication post procedure was noted to have also worsened.The patient received a change in medication.It was further noted that the physician did not believe the sah and mass effect were associated with the procedure nor with the use of the pipeline.Aneurysm treated was located in the paraclinoid segment of the left internal carotid artery.The aneurysm was unruptured, fusiform, size: max diameter 17.0 mm, neck width not measured.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MEDTRONIC COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key6483711
Report Number2029214-2017-00439
Device Sequence Number1198206
Product Code OUT
UDI-Device Identifier00847536015968
UDI-Public00847536015968
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/27/2018
Device Model NumberPED-400-25
Device Lot NumberA153763
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2017
Supplement Date Received by Manufacturer03/17/2017
Initial Report FDA Received Date04/11/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight56